Oklahoma, 2025

Damaging Winds in Oklahoma, August 18, 2025

August 18, 2025 · NWS OUN · 4 events in 3 counties and zones

Diurnal multi-cell thunderstorms produced observations of severe winds and wind damage across northern Oklahoma on the 18th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Diurnal multi-cell thunderstorms produced observations of severe winds and wind damage across northern Oklahoma on the 18th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 18, 12:09 PM CST, 4 hours 27 minutes earlier. Its key messages:

  • Updated at 108 PM CDT Mon Aug 18 2025
  • High heat indices persist through mid week.
  • Widely scattered showers/storms this afternoon with additional chances northwest tonight.
  • Higher rain chances and not quite as hot mid week.
Area forecast discussion, Aug 18, 12:09 PM CST, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Norman OK
109 PM CDT Mon Aug 18 2025

...New NEAR TERM, SHORT TERM...

.KEY MESSAGES...
Updated at 108 PM CDT Mon Aug 18 2025

 - High heat indices persist through mid week.

 - Widely scattered showers/storms this afternoon with additional
   chances northwest tonight.

 - Higher rain chances and not quite as hot mid week.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 108 PM CDT Mon Aug 18 2025

The convection that developed this morning across north Texas
continues to expand and slowly move east. Additional showers have
been developing in southwest/west central Oklahoma. Although most
of the CAMs show this to likely be a mostly diurnally driven, they
have been to quick to shut things off the last couple of days so
will maintain some POPs into this evening. Many models show
additional storm development late tonight in the north as the
mid-level ridge shifts west and a shortwave moves south-southeast
across the central Plains toward Oklahoma.

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 108 PM CDT Mon Aug 18 2025

Another hot day is expected on Tuesday with max temperatures
forecast to be a touch warmer than today. With that, the forecast
heat index values reach advisory criteria across a slightly
broader area and the Heat Advisory for Tuesday will expand
across southern Oklahoma and north Texas to include the Norman-
Chickasha-Lawton-Wichita Falls corridor. Any convection that
fires up overnight in northern Oklahoma will persist into at least
the morning hours, with some diurnal redevelopment expected in
the afternoon.

As a mid-level trough amplifies across the Great Lakes and Ohio
Valley, the mid-level ridge gets pushed to the east and another
shortwave moves south through the Plains states. This should
help push a cold front into the area on Wednesday. It is hard to
call it colder temperatures as forecast highs are still close to
average for this time of year, so we will go with "not as hot"
for most areas. The southeast may still be warm enough to have
heat indices in the advisory criteria, but in most areas the heat
index values are currently forecast to be below advisory criteria.

Rain chances will also increase on Tuesday night and Wednesday as
this front moves through the area.

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 1231 AM CDT Mon Aug 18 2025

Afternoon highs will only get up into the upper 80s to low 90s
across the area behind the aforementioned cool front through the
remainder of the week into the weekend. Low end rain chances are
possible across southern Oklahoma and western north Texas Thursday
and remaining dry through Saturday. Rain chances return Sunday
across far northern Oklahoma.

&&

.AVIATION...
(18Z TAFS)
Issued at 1159 AM CDT Mon Aug 18 2025

VFR ceilings again this TAF period. Winds are expected to
generally be from the SE to SW this TAF period but brief periods
of wind shifts will be possible due to storms. Scattered
showers/storms will be possible into this evening and then again
Tuesday morning. Chances are low but it looks like the most likely
area for any showers/storms this afternoon and evening would be in
western OK and western north TX. The chances will also be low
tomorrow morning with isolated to scattered showers/storms
possible. With the low chances, there is no mention of this
activity in many of the TAFs for now.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  76  97  74  93 /  20  20  30  20
Hobart OK         73  99  71  96 /  20  20  30  20
Wichita Falls TX  75  98  74  95 /  10  10  10  30
Gage OK           70  96  69  93 /  20  10  30  10
Ponca City OK     74  98  72  92 /  20  20  30  20
Durant OK         76 100  76  96 /  10  10  10  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ006>008-011>013-
     018>020-025-026-030>032-042-043-047-048-051-052.

     Heat Advisory from noon to 8 PM CDT Tuesday for OKZ006>008-
     011>013-018>020-024>032-038>048-050>052.

TX...Heat Advisory from noon to 8 PM CDT Tuesday for TXZ086-089-090.

&&

NEAR TERM...26
SHORT TERM...26
LONG TERM....13
AVIATION...25

In the hours before

Special weather statement, Aug 18, 3:11 PM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Norman OK
411 PM CDT Mon Aug 18 2025

OKZ007-182145-
Grant OK-
411 PM CDT Mon Aug 18 2025

...A strong thunderstorm will impact portions of northeastern Grant
County through 445 PM CDT...

At 411 PM CDT, Doppler radar was tracking a strong thunderstorm near
Deer Creek. This storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Deer Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3678 9746 3673 9747 3672 9765 3691 9771
      3692 9746
TIME...MOT...LOC 2111Z 180DEG 4KT 3681 9758

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

30
Special weather statement, Aug 18, 3:31 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Norman OK
431 PM CDT Mon Aug 18 2025

OKZ004-182200-
Harper OK-
431 PM CDT Mon Aug 18 2025

...A strong thunderstorm will impact portions of south central Harper
County through 500 PM CDT...

At 431 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Buffalo, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Buffalo and Selman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3669 9980 3687 9975 3684 9946 3660 9952
TIME...MOT...LOC 2131Z 284DEG 9KT 3676 9969

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

30
Special weather statement, Aug 18, 3:32 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Norman OK
432 PM CDT Mon Aug 18 2025

OKZ005-006-182200-
Alfalfa OK-Woods OK-
432 PM CDT Mon Aug 18 2025

...A strong thunderstorm will impact portions of east central Woods
and west central Alfalfa Counties through 500 PM CDT...

At 432 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Dacoma, moving east at 5 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dacoma, Lambert, and Ingersoll.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3666 9860 3679 9859 3680 9838 3659 9840
TIME...MOT...LOC 2132Z 274DEG 5KT 3671 9851

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

30
Special weather statement, Aug 18, 3:47 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Norman OK
447 PM CDT Mon Aug 18 2025

OKZ007-008-012-013-182215-
Garfield OK-Kay OK-Grant OK-Noble OK-
447 PM CDT Mon Aug 18 2025

...Strong thunderstorms will impact portions of western Kay,
northwestern Noble, eastern Grant and northeastern Garfield Counties
through 515 PM CDT...

At 447 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northeast of Renfrow to 3 miles west of
Deer Creek to 5 miles northwest of Tonkawa to 4 miles northeast of
Billings. These storms were nearly stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Blackwell, Tonkawa, Billings, Lamont, Braman, Deer Creek, Renfrow,
Nardin, and Blackwell Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3648 9727 3660 9770 3700 9768 3700 9727
TIME...MOT...LOC 2147Z 107DEG 1KT 3695 9761 3682 9759 3672 9739 3657
9737

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

30
Special weather statement, Aug 18, 4:03 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Norman OK
503 PM CDT Mon Aug 18 2025

OKZ004-009-010-182230-
Woodward OK-Harper OK-Ellis OK-
503 PM CDT Mon Aug 18 2025

...Strong thunderstorms will impact portions of north central Ellis,
southeastern Harper and west central Woodward Counties through 530 PM
CDT...

At 503 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Buffalo to 5 miles west of
Fort Supply. Movement was north at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Buffalo, Fort Supply, May, and Selman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3685 9940 3649 9946 3648 9981 3685 9978
TIME...MOT...LOC 2203Z 192DEG 10KT 3673 9969 3655 9968

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

30
Special weather statement, Aug 18, 4:04 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Norman OK
504 PM CDT Mon Aug 18 2025

OKZ009-182230-
Ellis OK-
504 PM CDT Mon Aug 18 2025

...A strong thunderstorm will impact portions of west central Ellis
County through 530 PM CDT...

At 504 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arnett, moving north at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Shattuck and Arnett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3609 9968 3611 9991 3630 9991 3630 9965
TIME...MOT...LOC 2204Z 185DEG 12KT 3618 9979

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

30

The radar

The Vance AFB radar (KVNX), 155 km away, was scanning. The volume nearest the first event began at 22:38 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ellis

When
August 18, 4:36 PM CST
Where
Ellis County, 0.67 mi ESE of (Gag)gage Airport
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
36.297, -99.769

Gage Airport (KGAG) observation.

Thunderstorm Wind, Garfield

When
August 18, 5:20 PM CST
Where
Garfield County, 5.06 mi W of Enid
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
36.405, -97.971

Approximately twenty power poles were snapped between Wheatridge and Imo Roads. The location is approximate, and the event time is estimated from radar observations.

Thunderstorm Wind, Garfield

When
August 18, 5:30 PM CST
Where
Garfield County, 1.71 mi NNW of Waukomis
Measured
70 kt (81 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.304, -97.908

A relayed image shows multiple large wooden transmission poles blown down along Cleveland Road. The location is approximate, and the event time is estimated from radar observations.

Thunderstorm Wind, Blaine

When
August 18, 7:00 PM CST
Where
Blaine County, Okeene
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
36.120, -98.320

An estimated wind gust in the community of Okeene. The location is approximate.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289109, 1289116, 1289118, 1289111.